Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jun 30, 2021, 5:41 PM MST for Pinal County, Arizona. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 5:41 PM MST (00:41 UTC)
- Expired
- Jun 30, 2021, 6:15 PM MST
- In force
- 34 min
- Issued by
- NWS Tucson, AZ
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 64 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 444 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 3125 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
429
WWUS85 KTWC 010041
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
541 PM MST Wed Jun 30 2021
AZZ502-505-506-010115-
Tohono O'odham Nation including Sells-Southeast Pinal County
including Kearny/Mammoth/Oracle-South Central Pinal County including
Eloy/Picacho Peak State Park-
541 PM MST Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PINAL COUNTY UNTIL 615 PM
MST...
At 538 PM MST, a cluster of thunderstorms was 10 miles northeast of
Picacho Peak State Park, or 18 miles south of Florence, producing
areas of blowing dust. Visibility below one mile in blowing dust
with strong wind in excess of 40 mph can be anticipated.
Locations impacted include...
Eloy, Picacho, Chui-Chu, Picacho Peak State Park, Red Rock, Cactus
Forest, Cockleburr, North Komelik, Kohatk, Jack Rabbit, Shopishk and
East Chui-Chu.
LAT...LON 3252 11102 3251 11221 3268 11220 3268 11216
3272 11215 3272 11205 3277 11205 3277 11188
3279 11187 3279 11178 3276 11177 3276 11174
3273 11174 3273 11167 3310 11116
TIME...MOT...LOC 0038Z 241DEG 6KT 3278 11132
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jun 30, 1:15 PM MST, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 30, 1:15 PM MST, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 115 PM MST Wed Jun 30 2021 .SYNOPSIS...Scattered thunderstorms are expected into this evening, primarily over higher terrain and from Tucson south and west. Thereafter expect widely scattered to scattered showers and thunderstorms through the weekend with high temperatures generally a few degrees cooler than average. && .DISCUSSION...Convective development ongoing early this afternoon as expected, initially across the higher terrain with gradual development in valley locations. Considerable cloudiness east of a line from Bisbee-Safford may limit convection for these areas with more general scattered shower activity. PWAT values currently range from 1.25" to 1.5" from Tucson westward and 1.1" to 1.3" east of Tucson. These values are certainly high enough to generate locally heavy rainfall where enough solar insolation occurs, especially given fairly slow storm motion towards the south and southwest less than 10 mph. The main concern will continue to be across burn scar regions including the Bighorn on the Catalinas as flash flooding can occur there with as little as 0.5" per hour. Showers and perhaps a few thunderstorms have the potential to linger well into the evening hours aided by the inverted trough over far eastern sections of the area. PWAT values are progged to be on the increase on Thursday, at or above 1.5" for areas from Tucson westward. However, there is considerable uncertainty on how Thursday shakes out and much of that will depend on what evolves today and tonight. There is the potential for considerable cloudiness limiting convective development. However, in areas that get enough sun, showers and thunderstorms may produce areas of heavy rainfall given the deeper moisture profile. Looking at Friday and through the weekend, an overall favorable early monsoon pattern will continue for early July as inverted troughiness extending northward from Sonora may give convection a bit of a boost. The general steering pattern will be from the east as the high pressure aloft remains centered to our north. Still plenty of moisture into early next week as well for daily rounds of mainly afternoon and evening showers and thunderstorms as the high remains to our north. High temperatures will remain a few degrees below normal through Monday then increase to near normal values by the middle of next week. && .AVIATION...Valid through 02/00Z. Expect SCT-BKN clouds 10k-14k ft MSL for most of the period. Scattered SHRA/TSRA will be possible over most of the area through about 01/04Z with perhaps a bit of a lull overnight, then increasing aft 01/18Z. Wind gusts 40-50 kts will be possible near TSRA. Otherwise, SFC winds mostly ELY/SELY 8-12 kts with gusts to 20 kts in the afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Monsoonal moisture continues to increase across southeast Arizona, allowing for daily showers and thunderstorms through the weekend. Minimum humidities generally reach the 20s and 30s in the lower elevations and 40s in the mountains with very good overnight recoveries. Easterly breezes continue for much of the area, gradually shifting to a typical diurnal pattern Friday into the weekend with speeds less than 15 mph. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jun 30, 5:41 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
541 PM MST Wed Jun 30 2021
AZZ502-505-506-010115-
Tohono O'odham Nation including Sells-Southeast Pinal County
including Kearny/Mammoth/Oracle-South Central Pinal County including
Eloy/Picacho Peak State Park-
541 PM MST Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PINAL COUNTY UNTIL 615 PM
MST...
At 538 PM MST, a cluster of thunderstorms was 10 miles northeast of
Picacho Peak State Park, or 18 miles south of Florence, producing
areas of blowing dust. Visibility below one mile in blowing dust
with strong wind in excess of 40 mph can be anticipated.
Locations impacted include...
Eloy, Picacho, Chui-Chu, Picacho Peak State Park, Red Rock, Cactus
Forest, Cockleburr, North Komelik, Kohatk, Jack Rabbit, Shopishk and
East Chui-Chu.
LAT...LON 3252 11102 3251 11221 3268 11220 3268 11216
3272 11215 3272 11205 3277 11205 3277 11188
3279 11187 3279 11178 3276 11177 3276 11174
3273 11174 3273 11167 3310 11116
TIME...MOT...LOC 0038Z 241DEG 6KT 3278 11132The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:32 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 118 min |
| Jun 30, 8:16 PM MST | Areal Flood Advisory | TWC | Pima | 119 min |
| Jul 1, 1:53 PM MST | Areal Flood Advisory | TWC | Pima | 112 min |
| Jul 1, 3:50 PM MST | Areal Flood Advisory | TWC | Cochise | 115 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.